Alabama, 2003Damaging Wind in Alabama, June 11, 2003
June 11, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 8:55 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 11, 8:55 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
955 AM CDT WED JUN 11 2003
JUST UPDATED TO INCREASE POPS AND CLOUD COVER OVER THE AREA FOR THE
REST OF TODAY.
WARM MUGGY WEATHER OCCURRED ALABAMA THIS MORNING. AT 9 AM...TEMPS
WERE AROUND 80 AND DEWPOINTS WERE IN THE MID 70S. THE ATMOSPHERE WAS
VERY UNSTABLE. SATELLITE INDICATED PLENTY OF CLOUDS ACROSS
THE AREA.
WENT AHEAD AND INCREASED POPS AND CLOUD COVER TODAY BASED ON LATEST
SATELLITE AND RADAR TRENDS. THE MORNING BMX SOUNDING INDICATED THAT
SHOWERS AND THUNDERSTORMS WILL HAVE LITTLE PROBLEM DEVELOPING
TODAY...SO REMOVED MORNING MENTION AND BUMPED UP POPS TO 50 NORTH AND
40 SOUTH. EXPECT SHWR/TSTORM COVERAGE TO INCREASE THROUGHOUT THE DAY
AS A SHORT WAVE APPROACHES. WET MICROBURSTS WITH DAMAGING WINDS WILL
BE POSSIBLE WITH THE STRONGEST STORMS SINCE THE ATMOSPHERE WILL BE
VERY UNSTABLE...THOUGH STILL DO NOT BELIEVE STRONG STORMS WILL BE
WIDESPREAD.
.BHM...NONE.
MBS/91
Hazardous weather outlook, Jun 11, 12:30 PM CST, 27 minutes before
ALZ011>015-017>050-112000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
VERY WARM...MOIST...AND UNSTABLE AIR...WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE ADDITIONAL
ENERGY THAT COULD RESULT IN SEVERE THUNDERSTORM DEVELOPMENT.
THE MAIN THREAT OF ANY SEVERE THUNDERSTORMS THAT DUE DEVELOP WILL
BE STRONG GUSTY WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND
LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
WARM MOIST AIR...AND SOUTHWESTERLY FLOW WILL PERSIST OVER THE AREA...
FOR CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY TODAY AND TONIGHT. STAY TUNED TO THIS DEVELOPING
WEATHER SITUATION.
In the hours before
Special weather statement, Jun 11, 11:56 AM CST, 1 hour 1 minute before
ALZ011-012-022-111900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CDT WED JUN 11 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR PICKENS...LAMAR AND MARION
COUNTIES UNTIL 200 PM CDT...
.WINDS UP TO 50 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 21 MILES WEST OF BEXAR TO 23 MILES WEST OF
ETHELSVILLE...MOVING NORTHEAST AT 50 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ETHELSVILLE...MILLPORT...MOLLOY...DETROIT...BEXAR...VERNON...
SULLIGENT AND WESTON THROUGH 200 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS...BUT FREQUENT
DEADLY LIGHTNING AND SMALL HAIL ARE ALSO LIKELY. OUTDOOR OBJECTS
SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS
COULD BE BLOWN AROUND.
LAT...LON 3434 8855 3330 8870 3338 8802 3432 8800
Thunderstorm Wind, Winston
- When
- June 11, 12:57 PM CST to 1:52 PM CST
- Where
- Winston County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.133, -87.383
Numerous trees were knocked down countywide. One large storage building was destroyed. Southern Homes in Double Springs sustained significant damage to its plant. Many buildings were damaged or destroyed at the plant. One chicken house was damaged and one mobile home was destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
- Damaging Wind in Arkansas, June 11, 2003$130,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370782.